Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 5, NWS Wilmington, NC

April 14, 2025Brunswick County, New Hanover County, Pender County, North Carolina; Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Apr 14, 2025, 8:30 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Horry County, South Carolina. It took effect at Apr 15, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2025, 8:30 PM EDT (00:30 UTC)
In effect from
Apr 15, 2025, 6:00 AM EDT
Expired
Apr 15, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 26 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WHUS42 KILM 150030
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
830 PM EDT Mon Apr 14 2025

NCZ106-108-SCZ054-150830-
/O.NEW.KILM.BH.S.0005.250415T1000Z-250416T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
830 PM EDT Mon Apr 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...Strong South to North longshore current especially during
  the morning. There is also a Moderate Risk of rip currents
  expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry County.

* WHEN...From 6 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-150830-
/O.NEW.KILM.BH.S.0005.250415T1000Z-250416T0000Z/
Coastal Brunswick-
830 PM EDT Mon Apr 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...Strong West to East longshore current throughout the day.
  There is also a Moderate Risk of rip currents expected.

* WHERE...Coastal Brunswick County.

* WHEN...From 6 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
dch
3 follow-up statements
719 
WHUS42 KILM 150811
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
411 AM EDT Tue Apr 15 2025

NCZ106-108-SCZ054-152000-
/O.CON.KILM.BH.S.0005.250415T1000Z-250416T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
411 AM EDT Tue Apr 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong South to North longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry County.

* WHEN...From 6 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-152000-
/O.CON.KILM.BH.S.0005.250415T1000Z-250416T0000Z/
Coastal Brunswick-
411 AM EDT Tue Apr 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong West to East longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Brunswick County.

* WHEN...From 6 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
536 
WHUS42 KILM 151932
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
332 PM EDT Tue Apr 15 2025

NCZ106-108-SCZ054-160000-
/O.CON.KILM.BH.S.0005.000000T0000Z-250416T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
332 PM EDT Tue Apr 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ110-160000-
/O.CON.KILM.BH.S.0005.000000T0000Z-250416T0000Z/
Coastal Brunswick-
332 PM EDT Tue Apr 15 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong west to east longshore current. There is also a 
  Moderate Risk of rip currents.

* WHERE...Coastal Brunswick County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
613 
WHUS42 KILM 152342
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
742 PM EDT Tue Apr 15 2025

NCZ106-108-SCZ054-160045-
/O.EXP.KILM.BH.S.0005.000000T0000Z-250416T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
742 PM EDT Tue Apr 15 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NCZ110-160045-
/O.EXP.KILM.BH.S.0005.000000T0000Z-250416T0000Z/
Coastal Brunswick-
742 PM EDT Tue Apr 15 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

dch

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 14, 8:24 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 14, 8:24 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
824 PM EDT Mon Apr 14 2025

.SYNOPSIS...
High pressure will maintain control into Tuesday before a cold
front pushes through late on Tuesday. Light showers may
accompany the frontal passage, mainly in the Cape Fear region.
Cool and dry high pressure follows behind the cold front through
midweek before it moves offshore on Thursday, bringing a warmup
for the weekend.

&&

.UPDATE...
Gusty SW winds continue this evening between low pressure over
southeast Canada and high pressure off the east coast of
Florida. A few weak surface troughs will pass quickly through
the area ahead of the main cold front, but these will be of
little consequence. No significant updates to the forecast this
evening.

&&

.NEAR TERM /THROUGH TUESDAY/...
Breezy conditions will continue through Tuesday as gradient
remains tightened as cold front approaches from the west.
Guidance has winds up around 20 mph or so with gusts as high as
30 mph. Mid to upper ridge over the Southeast coast this
afternoon will shift offshore as trough follows and pushes a
cold front east. Although there will be a fairly deep SW flow,
there is limited moisture to the south where pcp water values
are down around 0.35 inches over the Florida Gulf coast. Pcp
water values will increase to near 1.25 inches just ahead of the
approaching cold front as it moves through our forecast area
late morning into mid afternoon. Looking at the sounding data, a
shallow bit of moisture between 3k and 8k ft. Does not look
like enough to produce much in the way of showers. By sunset,
the pcp water values will be back down to 0.3 inches with deep
dry air moving in. Also, the strong westerly push will keep the
sea breeze pinned to the coast and should allow for best
convergence to aid in shwr development right along the coast mid
aftn.

With plenty of WAA in place through tonight, overnight lows will
only drop between 60 and 65 most places. Clouds will also increase
inland through Tues morning so expect the greatest warming between I-
95 and just inland of the beaches. The pinned sea breeze should
bring warming very near the coast with temps reaching near 80. West
of I-95, most places will only reach the mid 70s with the clouds and
then cooling later in the day.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
A mid-level trough axis extending southward from a closed low
over southern Quebec should be overhead or just offshore at the
start of the period and shifting eastward through the period.
With a surface cold front offshore, dry air will be flooding in
on breezy northwest winds, knocking dew points into the 30s and
temps into the mid-upper 40s by sunrise Wednesday morning.

The remainder of the period will be abnormally dry and mainly
clear as high pressure gradually shifts eastward, maintaining
northwest or northerly flow until winds switch to southerly late
on Thursday. A bank of high clouds looks to pass overhead
during Wednesday night into early Thursday as convective debris
upstream over the mid-Mississippi Valley streams southeastward,
with additional high cirrus possible again during the afternoon
on Thursday. Expect high temps to hold around 70F Wednesday and
in the low- mid 70s on Thursday. Morning lows on Thursday will
be chilly, in the low- mid 40s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
High pressure shifts offshore at the start of the period and
marks the beginning of a substantial warmup as southerly low-
level flow takes over. As this occurs, a building mid-upper
high nosing out of the Gulf will raise heights considerably in
the wake of the trough and yield above-normal highs for the
weekend. Highs should reach the upper 70s to low 80s on Friday
and mid-upper 80s on Saturday, cooler near the coast. Low temps
also jump from the low 50s on Friday morning to the upper 50s to low
60s on Saturday morning and will remain generally in the low 60s
as dew points rise amidst the south wind.

Another mid-upper trough pivoting from central Canada towards
New England over the weekend will depress heights somewhat and
could allow a dry cold front to sneak in from the north on
Sunday. While this would knock a few degrees off the high temps,
the ridge should prevent much southward progress of this front.
Guidance depicts another trough pivoting through the nation's
mid-section and spinning up a surface low over the Midwest,
which should act to pull the front back northward late in the
weekend. Whether this system can generate precip chances this
far away is questionable. High temps should remain in the low-
mid 80s on Sunday and Monday.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
High confidence in VFR and dry weather through the entire TAF
period. High pressure off the east coast of Florida will yield
SW winds, which will continue to gust up to 25 kts. LLWS is
expected after 02z as winds and gusts drop off a few kts while
remaining strong aloft overnight.

Extended Outlook...High confidence in VFR through the duration
of the week. Gradient remains tight with heightened wind speeds
through Tues.

&&

.MARINE...
Through Tuesday...
Strong gusty SW winds up to 25 to 30 kts will push seas up as
high as 5 to 6 ft by tonight and will combine to produce
hazardous conditions for small craft. Therefore a Small Craft
Advisory will remain in effect through tonight and Tues as
gradient remains tight ahead of an approaching cold front. As
front moves off the coast late aftn into early eve, an offshore
flow will allow seas, especially near shore, to subside.

Tuesday night through Saturday...
In the wake of a cold frontal passage late on Tuesday, offshore
winds around 15 kts will persist through the night before
subsiding to around 10 kts on Wednesday. Winds veer to
northeasterly on Thursday as high pressure shifts eastward
across North Carolina and eventually settle on southerly late in
the day. Generally south winds will persist through the
remainder of the period as high pressure over the Atlantic
dominates the weather.

Seas around 2-4 ft will gradually subside through Wednesday to
around 1-2 ft and remain in this range through Friday. As the
pressure gradient tightens somewhat on Saturday, expect somewhat
stronger south winds and slightly higher seas.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for AMZ250-252-254-
     256.

&&

SYNOPSIS...ILM
UPDATE...CRM
NEAR TERM...RGZ
SHORT TERM...ABW
LONG TERM...ABW
AVIATION...CRM
MARINE...RGZ/ABW
Hazardous weather outlook, Apr 14, 3:33 PM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
333 PM EDT Mon Apr 14 2025

NCZ106-108-SCZ056-152000-
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
333 PM EDT Mon Apr 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-152000-
Coastal Brunswick-Coastal Horry-
333 PM EDT Mon Apr 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-152000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
333 PM EDT Mon Apr 14 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
152000-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
333 PM EDT Mon Apr 14 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 5:27 PM EDTSpecial Weather StatementILMNew Hanover18 min
Apr 15, 5:50 PM EDTSpecial Marine WarningILM40 min

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.